August 10, 2004

Mondini Dysplasia

I mentioned in my first posting that I have what is called Mondini dysplasia (aka mondini malformation, mondini syndrome) it is a rare (though becoming less so as doctors understand it more) cochlear malformation. Not much has been known about it, though scientists are finding it to be more common than first thought. It is believed to be caused in the 7th week of gestation and can cause chronic meningitis. I've been pretty lucky, I don't have many of the effects that are seen with Mondini's. I occasionally do research for my group on it, since we are mainly an information clearinghouse. I came across a document about mystery 'fluids' in the ears of Mondini's sufferers. I've always had mysterious inner ear fluid that was unexplained, and I never knew why, I just accepted it as my norm. It is cerebrospinal fluid!!!!! I'm amazed I never picked it up before. When I get a bad ear infection, I am usually leaking quite a bit of fluid from my ears (mainly my right ear) usually enough to lie on a towel to let it drain. I get a very bad headache afterwards....could that be a spinal headache? I can't believe this! I'm writing immediately to the local university that used to use me as a guinea pig when it came to my ears. Maybe they'll want to study me again. I'm so excited. Mainly because from what I've read it can be corrected with surgery. The main reason I don't like wearing my hearing aids is because when I put something in my ear it leaks more fluid and becomes very uncomfortable. When I wear a hearing aid I have to take it out every hour or so and wipe out my ear canals. The fluid itches something awful. Even if it isn't cerebrospinal fluid, which I'm sure it is, this is still a huge step. There is also some clinical trials going on that have just concluded and I can't wait to see the results. I'm so overjoyed......


Happiness is that state of consciousness which proceeds from the achievement of one's values.
~Ayn Rand

Posted by HeatherLeigh on August 10, 2004 01:31 AM




DATE: 8/10/2004 06:24:42 AM
Hi Heather : )I'm Judy and post under My life with Fibromyalgia.I've been reading your posts and wanted to tell you that I totally understand your depression, as will a professional when you can finally get in to one. And I am on Paxil and know that when I was accidently off it for 5 days, I got dizzy, weak, had more pain, and was extremely depressed...these types of meds aren't meant to be stopped cold turkey. Of course you had a reaction to not having your meds suddenly.And I'm hopeful for you regarding Eureka! It would be so wonderful for you to be able to get some relief for your poor ears.I look forward to checking back in with you Heather.Hugs, Judy

Posted by: Judy in AZ at January 17, 2005 06:19 AM